MAUDE Adverse Event Report: MAKO SURGICAL CORP. SMILEY RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. SMILEY RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 210192
Medical Device Problem Codes Dent in Material (2526); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Smiley retractor badly damaged due to saw blade interaction during tka cuts case type: tka.
 
Event or Problem Description
Smiley retractor badly damaged due to saw blade.Interaction during tka cuts.Case type: tka.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Smiley retractor badly damaged due to saw blade interaction during tka cuts.Device evaluation and results: device evaluation was performed and the smiley retractor event was confirmed.Device history review: a review of the product history records was attempted for the reported indicate.Device lot no: 29410, but no records or non-conformances were identified during review.Complaint history review: a review of complaints in catsweb and trackwise related to p/n: 206693, lot number: 29410 shows 02 additional complaints related to the failure in this investigation.Conclusions: the smiley retractor was inspected under a microscope, revealing multiple spots where it was hit by a cutting tool.Material from the surface of the retractor appears to have been removed as a result of contact with the cutting tool.

Brand Name
SMILEY RETRACTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8946567
Report Number3005985723-2019-00613
Device Sequence Number13509586
Product Code OLO
UDI-Device Identifier00848486031916
UDI-Public00848486031916
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210192
Device Lot Number29410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;